Fisher Equation with Turbulence in One Dimension

DSpace/Manakin Repository

Fisher Equation with Turbulence in One Dimension

Citable link to this page

. . . . . .

Title: Fisher Equation with Turbulence in One Dimension
Author: Benzi, Roberto; Nelson, David R.

Note: Order does not necessarily reflect citation order of authors.

Citation: Benzi, Roberto and David R. Nelson. 2009. Fisher equation with turbulence in one dimension. Physica D: Nonlinear Phenomena 238(19): 2003–2015.
Full Text & Related Files:
Abstract: As an example of life at high Reynolds number, we investigate the dynamics of the Fisher equation for the spreading of micro-organisms in one dimension subject to both turbulent convection and diffusion. We show that for strong enough turbulence, bacteria, for example, track, in a quasilocalized fashion (with remarkably long persistence times), sinks in the turbulent field. An important consequence is a large reduction in the carrying capacity of the fluid medium. We analytically determine the regimes where this quasi-localized behavior occurs and test our predictions by numerical simulations.
Published Version: doi:10.1016/j.physd.2009.07.015
Other Sources: http://arxiv.org/abs/0902.0313v1
Terms of Use: This article is made available under the terms and conditions applicable to Open Access Policy Articles, as set forth at http://nrs.harvard.edu/urn-3:HUL.InstRepos:dash.current.terms-of-use#OAP
Citable link to this page: http://nrs.harvard.edu/urn-3:HUL.InstRepos:8160728

Show full Dublin Core record

This item appears in the following Collection(s)

  • FAS Scholarly Articles [7588]
    Peer reviewed scholarly articles from the Faculty of Arts and Sciences of Harvard University
 
 

Search DASH


Advanced Search
 
 

Submitters